MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-034
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Death (1802); Low Blood Pressure/ Hypotension (1914); Pericardial Effusion (3271)
Date of Event 11/14/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
An event of hypotension and cardiac arrest during device deployment, cardiac effusion, and patient death due to an aneurysm rupture was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
The patient was undergoing a post-infarct ventricular septal defect closure (vsd).An echocardiogram was performed which revealed a large aneurysm in the ventricle, near the vsd.Initially a 24mm vsd was selected but deemed too small, so a 34mm amplatzer septal occluder was selected.During deployment, the patient became hypotensive and went into cardiac arrest.An echocardiogram revealed a cardiac effusion and resuscitation efforts were undertaken for 45 minutes when the patient was pronounced dead.The aneurysm had ruptured leading to the effusion.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9444333
Report Number2135147-2019-00421
Device Sequence Number3231220
Product Code MLV
UDI-Device Identifier00811806010243
UDI-Public00811806010243
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number9-ASD-034
Device Catalogue Number9-ASD-034
Device Lot Number5070830
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2019
Initial Report FDA Received Date12/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;